Alert archive / South Carolina / Lake Wind Advisories in 2008
Lake Wind Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 29, 2008, 3:31 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 29, 2008, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 3:31 AM EST (08:31 UTC)
- In effect from
- Jan 29, 2008, 10:00 PM EST
- Expired
- Jan 30, 2008, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 290831 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 331 AM EST TUE JAN 29 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 292045- /O.NEW.KCAE.LW.Y.0002.080130T0300Z-080130T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 331 AM EST TUE JAN 29 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE THIS EVENING. EXPECT SOUTHWEST WINDS TO INCREASE TO 15 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS FROM LATE EVENING TUESDAY TO LATE MORNING WEDNESDAY. WINDS WILL SHIFT TO THE WEST BY LATE WEDNESDAY MORNING AND DIMINISH TO AROUND 15 TO 20 KNOTS AS THE FRONT PUSHES EAST OF THE AREA. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
4 follow-up statements
000 WWUS72 KCAE 292016 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 316 PM EST TUE JAN 29 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300430- /O.CON.KCAE.LW.Y.0002.080130T0300Z-080130T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 316 PM EST TUE JAN 29 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT. EXPECT SOUTHWEST WINDS TO INCREASE TO 15 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS FROM LATE EVENING TUESDAY TO LATE MORNING WEDNESDAY. WINDS WILL SHIFT TO THE WEST BY LATE WEDNESDAY MORNING AND DIMINISH TO AROUND 15 TO 20 KNOTS AS THE FRONT PUSHES EAST OF THE AREA. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 300309 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1009 PM EST TUE JAN 29 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301500- /O.CON.KCAE.LW.Y.0002.000000T0000Z-080130T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1009 PM EST TUE JAN 29 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION OVERNIGHT. AHEAD OF THE FRONT...EXPECT INCREASING SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...WITH SOME GUSTS TO 30 KNOTS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT WEDNESDAY MORNING. EXPECT WIND SPEEDS TO DIMINISH BELOW LAKE WIND ADVISORY CRITERIA BY LATE WEDNESDAY MORNING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 300845 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 345 AM EST WED JAN 30 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301500- /O.CON.KCAE.LW.Y.0002.000000T0000Z-080130T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 345 AM EST WED JAN 30 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION THIS MORNING. AHEAD OF THE FRONT...EXPECT INCREASING SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...WITH SOME GUSTS TO 30 KNOTS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT. EXPECT WIND SPEEDS TO DIMINISH BELOW LAKE WIND ADVISORY CRITERIA BY LATER THIS MORNING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 301449 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 949 AM EST WED JAN 30 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301600- /O.EXP.KCAE.LW.Y.0002.000000T0000Z-080130T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 949 AM EST WED JAN 30 2008 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE LAKE WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. THE PRESSURE GRADIENT HAS WEAKENED AND LIGHTER WINDS ARE EXPECTED FOR THE REMAINDER OF THE MORNING AND THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 29, 2:22 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 29, 2:22 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
222 AM EST TUE JAN 29 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL LIFT INTO THE GREAT LAKES REGION AND
DRIVE A FRONT THROUGH THE CAROLINAS TONIGHT. HIGH PRESSURE WILL
BRIEFLY BUILD BACK IN ON WEDNESDAY...BEFORE YET ANOTHER COLD FRONT
ARRIVES ON FRIDAY.
&&
.NEAR TERM /THROUGH TODAY/...
MID AND UPPER LEVEL CLOUDS WILL CONTINUE TO INCREASE TODAY AS
UPPER RIDGE OVER THE EAST COAST MOVES OFFSHORE AND SHARP UPPER
TROUGH BEGINS TO SWING EASTWARD FROM THE UPPER MIDWEST. EXPECT
AFTERNOON HIGHS SEVERAL DEGREES ABOVE NORMAL WITH READINGS IN THE
LOWER TO MIDDLE 60S IN MANY LOCATIONS.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
MODEL GUIDANCE REMAINS QUITE CONSISTENT IN SHOWING AN AMPLIFIED
WEATHER PATTERN WHICH WILL RESULT IN A FAST MOVING AND INCREASINGLY
NEGATIVE TILT TROUGH MOVING ACROSS THE MIDWEST TONIGHT AND
REACHING THE GREAT LAKES REGION BY WEDNESDAY MORNING. THIS WILL
BRING A FRONT QUICKLY THROUGH THE MIDLANDS THIS EVENING AND DURING
THE OVERNIGHT HOURS WEDNESDAY MORNING.
AN ASSOCIATED 60-70 KNOT LOW LEVEL JET WILL ACCOMPANY THE FRONT
BRINGING A SURGE OF GULF MOISTURE ALONG AND AHEAD OF THE BOUNDARY.
PRECIPITABLE WATER VALUES INCREASE TO NEARLY 1.4 INCHES AHEAD OF
THE FRONT...WHICH IS FAIRLY HIGH FOR THIS TIME OF YEAR. THINK THE
PRECIPITATION WILL GENERALLY BE CONFINED TO A PERIOD BETWEEN 04Z-
12Z AND WILL FOCUS HIGHEST POPS DURING THIS PERIOD. WILL CARRY
LIKELY POPS ACROSS THE AREA. SREF DATA AND PLUME DIAGRAMS SUPPORT
THE LIKELY POPS AND CONFIRM THE LIKELIHOOD OF LOW QPF
AMOUNTS...ONLY GIVING A TENTH OF AN INCH OR TWO.
HIGH PRESSURE WILL BUILD BACK IN ON WEDNESDAY INTO THURSDAY. THERE
IS NOT MUCH COLD AIR BEHIND THE FRONT BUT A DRIER AIRMASS WILL MOVE
IN...PROVIDING MOSTLY CLEAR SKIES ON WEDNESDAY. CLOUDS WILL RETURN
QUICKLY ON THURSDAY AFTERNOON AS MID LEVEL FLOW BACKS AROUND TO THE
SOUTHWEST IN RESPONSE TO A STRONGLY AMPLIFIED UPPER LOW OVER THE
SOUTHERN PLAINS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE EXTENDED PERIOD STARTS OFF DRY...BUT WILL QUICKLY MOISTEN BACK
UP IN ADVANCE OF A RAPIDLY DEVELOPING SURFACE LOW AND STRONG UPPER
LEVEL SYSTEM. THIS IS QUICK MOVING SYSTEM IS FORECAST TO SWING
THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. SURFACE
FRONT WILL BE ACROSS CENTRAL PORTIONS OF THE CWA BY 12Z FRIDAY
MORNING. STRONG MID LEVEL JET ALSO PROGGED TO BE MOVING ACROSS THE
REGION AT THAT TIME. STRONGEST PORTION OF JET APPEARS TO BE LAGGING
BEHIND THE SURFACE FRONT...AND IS BEHIND AND LOW LEVEL INSTABILITY.
EVEN SO...HAVE INCLUDED MENTION OF SLIGHT CHANCE OF THUNDER WITH THE
SYSTEM AS IT MOVES THROUGH.
EXPECT TO SEE SOME MEASURABLE RAINFALL WITH THIS EVENT AND PLAN TO
CONTINUE WITH LIKELY POPS THURSDAY NIGHT. CHANCE POPS ON FRIDAY...AS
THE COLD FRONT QUICKLY PUSHES THROUGH.
HIGH PRESSURE WILL BUILD IN FOR THE REMAINDER OF THE EXTENDED
PROVIDING A DRY FORECAST AND NEAR TO ABOVE NORMAL TEMPERATURES.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE RIDGE WILL MOVE EAST OVERNIGHT. VFR CONDITIONS
EXPECTED THROUGH 06Z WEDNESDAY. MAINLY BROKEN MID TO HIGH LEVEL
CLOUD DECK EXPECTED THROUGH PERIOD. SOUTH TO SOUTHWEST WINDS WILL
INCREASE AHEAD OF COLD FRONT TUESDAY AFTERNOON WITH GUSTS ABOVE 20
KT EXPECTED. COLD FRONT APPOACHING LATE IN THE TAF PERIOD. LOW
LEVEL MOISTURE WILL BE INCREASING TOWARD END OF TAF
PERIOD...CEILINGS MAY BEGIN TO LOWER.
MOISTURE ASSOCIATED WITH A COLD FRONT MAY BRING MVFR OR IFR
CONDITIONS TUESDAY NIGHT. ANOTHER FRONTAL SYSTEM COULD BRING MVFR
OR IFR CONDITIONS AGAIN THURSDAY INTO FRIDAY AS MOISTURE
OVERSPREADS THE AREA.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR GAZ040-063>065-077.
&&Hazardous weather outlook, Jan 28, 5:12 AM EST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 512 AM EST MON JAN 28 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-291015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 512 AM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2008Lake Wind Advisories in Georgia, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.